×

zbMATH — the first resource for mathematics

The minimum discriminant of totally real octic fields. (English) Zbl 0719.11079
Summary: The minimum discriminant of totally real octic algebraic number fields is determined. It is 282,300,416 and belongs to the ray class field over \({\mathbb{Q}}(\sqrt{2})\) of conductor \((7+2\sqrt{2}):{\mathcal F}={\mathbb{Q}}(\sqrt{\alpha})\) for \(\alpha =(7+2\sqrt{2}+(1+\sqrt{2})\sqrt{7+2\sqrt{2}})/2\). There is - up to isomorphy only one field of that discriminant. The next two smallest discriminant values are 309,593,125 and 324,000,000. For each field we present a full system of fundamental units and its class number.

MSC:
11R80 Totally real fields
11R29 Class numbers, class groups, discriminants
11R27 Units and factorization
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Buchmann, J; Pohst, M; Schmettow, J.v, On the computation of unit groups and class groups of totally real quartic fields, Math. comp., 53, 387-397, (1989) · Zbl 0714.11002
[2] Butler, G; McKay, J, The transitive groups of degree up to eleven, Comm. algebra, 11, 863-911, (1983) · Zbl 0518.20003
[3] Diaz y Diaz, F, Tables minorant la racine n-ième du discriminant d’un corps de degré n, Publ. math. orsay, 80.06, (1980) · Zbl 0482.12003
[4] Freisen, H, Berechnung total reeller algebraischer zahlkörper achten grades mit kleiner diskriminante, Diplomarbeit, (1988), Düsseldorf
[5] Hecke, E, Vorlesungen über die theorie der algebraischen zahlen, (1970), Chelsea New York · JFM 49.0106.10
[6] Martinet, J, Méthodes géométriques dans la recherche des petits discriminants, (), 147-179 · Zbl 0567.12009
[7] Poitou, G, Sur LES petits discriminants, (), exposé no. 6 · Zbl 0393.12010
[8] Pohst, M, On the computation of number fields of small discriminants including the minimum discriminants of sixth degree fields, J. number theory, 14, 99-117, (1982) · Zbl 0478.12005
[9] Pohst, M, On computing isomorphisms of equation orders, Math. comp., 48, 309-314, (1987) · Zbl 0632.12001
[10] Pohst, M; Zassenhaus, H, ()
[11] Siegel, C.L, The trace of totally positive and real algebraic integers, Ann. of math., 46, 302-312, (1945) · Zbl 0063.07009
[12] Zassenhaus, H, Ein algorithmus zur berechnung einer minimalbasis über gegebener ordnung, (), 90-103 · Zbl 0153.36702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.